Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Back pain, twitching and shaking in legs. Temporary relief after taking norgesic. Any cure?

User rating for this question
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 102 Questions
Hello again,
I recently asked you about my muscles twitching/trembling or shaking in both legs but not really being visible, only felt. I am being treated by primary doctors with an appointment with a neurologist in two weeks' time.
I have been presented with different treatment options by the doctors. I have taken Norgesic but am not sure why that only improves the condition for 2 hours after taking it, then the condition seems to worsen. I have also been prescribed diazepam for one week only, at a dose of 5mg. Does taking this medication long-term have any ill-effects?
Lastly, as I did have some back pain after exercising about 2 weeks ago, could a spinal issue cause my current symptoms?
Posted Thu, 28 Feb 2013 in Osteoporosis
Answered by Dr. Krishna Kumar 40 minutes later
Thank you for getting back.
Norgesic has caffeine so long term use can cause tremor. Aspirin can cause abdominal discomfort, gastric ulcer and rarely bleeding.
Diazepam- chronic use can cause drowsiness and sleep disturbances
May be the current dose of Norgesic is not adequate for you , that is why your symptoms appear in two hours.
MRI scan may be done to rule out any spine issues especially if you have back pain.
Thank you
Above answer was peer-reviewed by
Follow-up: Back pain, twitching and shaking in legs. Temporary relief after taking norgesic. Any cure? 28 minutes later
Thanks for the information. I have also checked on Norgesic and found it has caffeine in some formulations. However, the one I use does not contain caffeine based on the leaflets:


I do however see that perhaps the dose is too low and perhaps the rebound effect is quite strong after two hours. However, it has paracetemol and I don't really need that as I don't really have pain in the legs, do you know of a medication which has orphenadrine mainly but no paracetemol as my doctor wasn't aware of any?


Answered by Dr. Krishna Kumar 11 minutes later

You are right in saying that you do not need paracetamol as you do not have pain.

Therefore, you could try Thiocolchicoside (Thiocolchicide) 4 mg that is another type of muscle relaxant to be taken twice daily, and I am not aware of any drug having orphenadrine without combination.

Thank you
Above answer was peer-reviewed by
Follow-up: Back pain, twitching and shaking in legs. Temporary relief after taking norgesic. Any cure? 1 hour later
Thanks for the recommendation, I realise there are quite a few muscle relaxants.
I will check also with the chemist to see if they have some orhpenadrine medications without combination.

Answered by Dr. Krishna Kumar 13 minutes later

Thanks for consulting me. Hope I have answered all your queries. Please close, rate and review the answer if you do not have nay further queries.

Let me know if you have any health related concerns.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor